Cynthia, we have two posts regarding these side effects. They are about 2 mos. old. One is "Re: Arthritic side effects from BCG" and another is "More on BCG Induced Arthritis". She has all of the symptoms of Reiter's syndrome which can be caused by BCG. I've copied a link to an article showing all of the symptoms, including the eye problems. I was on a walker because my knee was so sore and swollen 1 week after my last BCG treatment. My Dr. said I did not have classic Reiter's syndrome because I had no eye involvement.
Those symptoms are too severe to ignore. Whether threy are "side effects" or another problem it should be identified! As other posters have opined, I would suspect it is the BCG but, either way more investiation is the answer.
DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
11 years 4 months ago - 11 years 4 months ago#23231by wsilberstein
What i can't understand is that the urologist does not seem to have any interest in my health or how I am doing with these side effects. He just said we would discontinue BCG treatment for and I should see him in Feb.
Many physicians are ill prepared to deal with their treatments not working or causing complications. That does not excuse the urologist's behavior, but his apparent lack of interest may actually have been lack of knowledge or experience to deal with an undesirable outcome coupled with embarassment over your presenting him with information he should have known.
TaG3 + CIS 12/2000. TURB + Mitomycin C (No BCG)
Urethral stricture, urethroplasty 10/2009
CIS 11/2010 treated with BCG. CIS 5/2012 treated with BCG/interferon
T1G3 1/2013. Radical Cystectomy 3/5/2013, No invasive cancer. CIS in right ureter.
Incontinent. AUS implant 2/2014. AUS explant...
Last edit: 11 years 4 months ago by wsilberstein. Reason: spelling
So glad your MD is on board with you. He can do tests in case of BCG effects.
Its good that the uro has stopped them however his uninterest in this problem is maddening.
I like Pats advice. Print the reports and check another uro. Reports are good to give to your MD as well.
Thank you so much for your response - I have read Dr. Lamm and brought that up to my urologist last Wednesday. My urologist could see my inflammed eyes and how I was walking that I was in pain. He did not have a sense of urgency about it. My regular MD has taken blood tests for RA and lupus (process of elimination, I guess) I feel alright except for those problems. My MD says he will stay with me until we figure it. What i can't understand is that the urologist does not seem to have any interest in my health or how I am doing with these side effects. He just said we would discontinue BCG treatment for and I should see him in Feb.